Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What is the cause for feeling cold and increasing heart beat after a panic attack?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi, i think i just had a panick attack but im not sure. I have been anxious for a while now and i was laying down in the living room. Oit of no where i felt tremendous cold all over my body so i ran to the shower and showered quickly with hot water. I was feeling dizzy kind of fant and had a heartbeat of 130 with a blood pressure of 140 by 95. I was still feeling cold, and now an hour later my heartrate is still at 102. I am 24 uears old im a male im 5'9 and weigh 218. I am rather muscular and wear a size 32 pants. I had ran 3 miles earlier in semi good pase in 22 minutes. I do not have shortness of breath, what do you think about my situation
Posted Sun, 5 Jan 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 35 minutes later
Brief Answer: It may or may not be a panic attack Detailed Answer: Hi there, Thanks for your query. From the information provided by you, it is somewhat difficult to opine whether it was a panic attack or due to some other reason, such as, heart rhythm defect (called Supraventricular tachycardia- SVT) or, harbinger of an acute infection. Panic attacks usually occur when anxiety builds up gradually and you have a target deadline to meet, which you know cannot be done within the deadline. You were lying down and relaxing when the symptoms occurred abruptly. Hence, the chances of panic reaction are 50%, though it could have been a mild panic attack. Symptoms of anxiety, associated with dizziness, and rapid heart rate- with or without chills- are also seen in cases of SVT. Further, sudden onset of chills and rigors usually precede an infection, though increase in heart rate is usually mild to modest. I would therefore recommend that you get an EKG done to rule-out/diagnose a defect(such as, SVT) of heart rhythm. If you have developed fever or symptoms of bacterial infection by now, you should consult your doctor. Further, as you have been having constant anxiety for quite some time, a course of an anti-anxiety drug will do you good. Anti-anxiety drug is also the medication of choice for treating panic attacks. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: What is the cause for feeling cold and increasing heart beat after a panic attack? 4 minutes later
I had an ekg. done around april this year. I was high on a time and overwhelming myself and had a Palpatation. ever since then I have had anxiety. my ekg came out good, do you think I should go to the er or should I just try to stay calm and get sleep Sorry my app isnt the best. I meant to say that i was high on stims, taking oxyelite pro which is a thermogenic and green tea with caffeine. I had a palpatation and went to the er. They did a ekg on me and everything came out fine. This was April of this year. Ever sinve then ive had anxiety issues
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: STOP stims + oxylite; Take anti-anxiety drug Detailed Answer: OK. The picture is now clear. All three drugs : stims, oxylite and caffeine have an additive effect and act as force-multipliers to not only raise the basal heart rate but also precipitate episodic transient bursts of rapid heart rate, as it happened in your case. I will therefore, strongly recommend that you * STOP stims and oxylite Pro * Start with an anti-anxiety drug (with or without an anti-depressant, depending your ER's clinical judgment), which will not only abolish anxiety but also, future potential attacks of similar nature. Consult your ER and apprise him of my opinion. I am sure he will honor my advice and prescribe appropriate drugs as advised. Take care, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor